Features December 2013 Issue

Pain Pills May Eat at Your Gut

Understand the GI risks of anti-inflammatories and other pain medications to protect your stomach.

The pills that ease your pain may be a blessing for your joints but a curse for your stomach. Nonsteroidal anti-inflammatory drugs (NSAIDs), such as ibuprofen (AdvilŽ, MotrinŽ) and naproxen (AleveŽ, NaprosynŽ), can irritate and potentially damage your gastrointestinal (GI) tract. Even good-old aspirin, a type of NSAID, can have these negative effects.

To continue reading this article you must be a paid subscriber.

Subscribe to Arthritis Advisor

Arthritis Advisor is the first magazine published by one one of the world's leading orthopaedic hospitals specifically for people with arthritis.

Subscriber Log In

Forgot your password? Click Here.

Already subscribe but haven't registered for all the benefits of the website? Click here.